Title

Laplace deconvolution with noisy observations

Authors

Authors

F. Abramovich; M. Pensky;Y. Rozenholc

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Electron. J. Stat.

Keywords

Aaptivity; kernel estimation; minimax rates; Volterra equation; Laplace; convolution; FLUORESCENCE DECAY CURVES; ADAPTIVE DENSITY DECONVOLUTION; CONTRAST-ENHANCED MRI; NONPARAMETRIC DECONVOLUTION; WAVELET; DECONVOLUTION; OPTIMAL RATES; ANGIOGENESIS; CANCER; CT; REGULARIZATION; Statistics & Probability

Abstract

In the present paper we consider Laplace deconvolution for discrete noisy data observed on the interval whose length T-n may increase with a sample size. Although this problem arises in a variety of applications, to the best of our knowledge, it has been given very little attention by the statistical community. Our objective is to fill this gap and provide statistical treatment of Laplace deconvolution problem with noisy discrete data. The main contribution of the paper is explicit construction of an asymptotically rate-optimal (in the minimax sense) Laplace deconvolution estimator which is adaptive to the regularity of the unknown function. We show that the original Laplace deconvolution problem can be reduced to nonparametric estimation of a regression function and its derivatives on the interval of growing length T-n. Whereas the forms of the estimators remain standard, the choices of the parameters and the minimax convergence rates, which are expressed in terms of T-n(2)/n in this case, are affected by the asymptotic growth of the length of the interval. We derive an adaptive kernel estimator of the function of interest, and establish its asymptotic minimaxity over a range of Sobolev classes. We illustrate the theory by examples of construction of explicit expressions of Laplace deconvolution estimators. A simulation study shows that, in addition to providing asymptotic optimality as the number of observations turns to infinity, the proposed estimator demonstrates good performance in finite sample examples.

Journal Title

Electronic Journal of Statistics

Volume

7

Publication Date

1-1-2013

Document Type

Article

Language

English

First Page

1094

Last Page

1128

WOS Identifier

WOS:000321098100001

ISSN

1935-7524

Share

COinS